MAUDE Adverse Event Report: BECKMAN COULTER ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM

BECKMAN COULTER ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM
Model Number 2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected operator received medical care.The information available does not provide the extent of the injury.Investigation is currently in process as to the assignable cause for the injury and the impact to other operators.Investigation is ongoing.Bec internal identifier (b)(4).
 
Event or Problem Description
The customer has reported that one of their operators is suffering from a skin rash and upper respiratory complications that began shortly after beginning to operate their ichem® velocity¿ automated urine chemistry system.The operator did seek medical treatment.The customer also stated that there have been other operators affected in the past.
 
Additional Manufacturer Narrative
Follow up 01: h6 evaluation codes updated with information available.The available information does not reasonably suggest there was an instrument malfunction; however, it is known that thymol, a component used to make the iwash solution for the instrument, has a strong smell and exposure to it can cause adverse effects on users with sensitivity to this agent.A retrospective review of complaints was conducted going back eighteen (18) months, there have been six (6) cases related to incidents where customers have complaint about strong odor or smell coming from the iwash solution.For all the other related cases, no injury or medical intervention was reported.In addition to the review of the batch records for the iwash solution, and assessment of the instrument and the facility was done and no malfunction or non-conformance was identified.The customer was given the safety data sheets of all reagents used in the iricell system on april of 2019.Bec internal identifier: (b)(4).

Brand Name
ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM
Common Device Name
AUTOMATED URINALYSIS SYSTEM
Manufacturer (Section D)
BECKMAN COULTER
lismeehan
o'callaghan's mills, co clare
EI 
MDR Report Key8746573
Report Number2122870-2019-01090
Device Sequence Number16516479
Product Code KQO
UDI-Device Identifier10837461001751
UDI-Public(01)10837461001751(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Device Catalogue Number700-7177-001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;